MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Visual and microscopic inspections were performed, and a kink was observed in the sheath assembly.Moreover, twist was observed in the imaging window assembly.Based on analysis of the returned product, the reported allegation could be confirmed, since the kink found during the visual test could have contributed to the reported issue.
 
Event or Problem Description
Reportable based on device analysis completed on 28oct2024.It was reported that device kink occurred.The target lesion was located in the tortuous and heavy calcified vessel.An opticross 18 imaging catheter was selected for percutaneous transluminal angioplasty (pta).However, during the procedure, it was noted that the device got kinked while following the guidewire into the lesion.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed a twist in the imaging window assembly.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20724973
Report Number2124215-2024-68939
Device Sequence Number17072427
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public08714729904748
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0033928760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale